Alert archive / Oklahoma / Freeze Warnings in 2019

Freeze Warning 2, NWS Tulsa, OK

March 31, 20199 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Mar 31, 2019, 3:25 PM CDT for 9 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 1, 2019, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2019, 3:25 PM CDT (20:25 UTC)
In effect from
Apr 1, 2019, 1:00 AM CDT
Expired
Apr 1, 2019, 9:00 AM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

596 
WWUS74 KTSA 312025
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
325 PM CDT Sun Mar 31 2019

ARZ001-002-010-011-OKZ054>058-061>063-068-069-011000-
/O.NEW.KTSA.FZ.W.0002.190401T0600Z-190401T1400Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, 
Jay, Tahlequah, and Stilwell
325 PM CDT Sun Mar 31 2019

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from 1 AM to 9 AM CDT Monday. 

* TEMPERATURE...26 to 32 degrees.

* IMPACTS...These conditions will kill plants and other tender
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means freezing temperatures will occur.

Precautions should be taken to protect small plants and tender 
vegetation.

&&

$$
1 follow-up statement
939 
WWUS74 KTSA 010822
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
322 AM CDT Mon Apr 1 2019

ARZ001-002-010-011-OKZ054>058-061>063-068-069-011400-
/O.CON.KTSA.FZ.W.0002.000000T0000Z-190401T1400Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, 
Jay, Tahlequah, and Stilwell
322 AM CDT Mon Apr 1 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...26 to 32 degrees.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means freezing temperatures will occur.

Precautions should be taken to protect small plants and tender
vegetation.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Mar 31, 3:22 PM CDT, 3 minutes earlier.

Area forecast discussion, Mar 31, 3:22 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
322 PM CDT Sun Mar 31 2019

.DISCUSSION...
Near term forecast challenges are centered on lows tonight and the
potential for more freezing temperatures, with attention then
turning to increased shower and thunderstorm potential Wednesday
night and into Thursday.

Surface high pressure centered just to our north this afternoon
will slide southeastward overnight, with light winds likely
overnight. Increasing high clouds will temper the magnitude of
overnight temperature drop some, with parts of northeast Oklahoma
and far northwest Arkansas least likely to seen an effect from the
clouds. Have generally gone above most guidance values for
tonight's lows given this morning's trends and the clouds, but
confidence remains high that some areas will see freezing
temperatures and some spots, a hard freeze. A Freeze Warning will
be issued for the highest confidence areas, with a nonzero chance
that it may need to be expanded southward to more marginal areas
by the evening shift.

Cloud cover will increase areawide tomorrow as a fast moving upper
level wave moves through the area. Moisture will be meager enough
to prevent any precipitation as it moves across.

Above normal temperatures will return to the area Tuesday and
continue through much of the remainder of the work week. Shower
and thunderstorm chances will increase Wednesday night and
continue into Thursday, as another upper level wave pushes through
the Southern and Central Plains region. Thunderstorms are likely
to develop to the west of I-35 along the dryline on Wednesday
afternoon and evening, moving eastward overnight. Additional
thunderstorms may develop across southern Oklahoma in response to
an increase in the low level jet during the evening. The showers
and thunderstorms will shift eastward by Thursday afternoon and
evening as the wave passes.

Temperatures will remain seasonally warm into next weekend, with
the next chance of showers and thunderstorms expected to accompany
a storm system Saturday and Sunday. Have kept POPs near to just
under blended guidance values given the differences in the mid
range deterministic guidance.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   32  56  40  72 /   0   0   0   0
FSM   34  55  36  71 /   0   0   0   0
MLC   33  56  38  71 /   0   0   0   0
BVO   27  57  36  71 /   0   0   0   0
FYV   26  52  33  65 /   0   0   0   0
BYV   29  52  35  67 /   0   0   0   0
MKO   32  55  37  70 /   0   0   0   0
MIO   28  56  36  68 /   0   0   0   0
F10   33  56  38  71 /   0   0   0   0
HHW   35  56  35  69 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 1 AM to 9 AM CDT Monday for OKZ054>058-
     061>063-068-069.

AR...Freeze Warning from 1 AM to 9 AM CDT Monday for ARZ001-002-010-
     011.

&&

LONG TERM....22
Hazardous weather outlook, Mar 31, 12:42 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1242 PM CDT Sun Mar 31 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1242 PM CDT Sun Mar 31 2019

This Outlook is for Northwest and West Central Arkansas as well
as much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential...Very High Fire Weather
Potential...High Wind Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY and SATURDAY...No Hazards.

EXTENDED DISCUSSION...

A storm system will affect the region Wednesday night into
Thursday. There will be a chance of strong to severe storms,
though the exact details will continue to be refined in the
coming days. An elevated fire weather danger will also exist
during the day Wednesday, mainly across northeast Oklahoma,
as strong south winds develop ahead of the system.

weather.gov/tulsa contains additional information.

Nearby

Freeze Warnings in Oklahoma, 2019Freeze Warnings in Arkansas, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.